Ibuprofen (Advil) Seems to Help My Tinnitus/Hyperacusis

Discussion in 'Support' started by VeryUnfortunate, Mar 5, 2021.

    1. VeryUnfortunate
      Stressed

      VeryUnfortunate Member Benefactor

      Tinnitus Since:
      January 2021
      Cause of Tinnitus:
      Acoustic Trauma
      I am about 6 weeks into my acoustic trauma with reactive tinnitus and hyperacusis. I heard a loud noise through headphones which really screwed me up. My tinnitus and hyperacusis have been fluctuating a lot since then, with some good days and some bad days.

      At first I was really scared to take Advil for my earaches/pain because of ototoxicity so I was very conservative with it. I probably took it maybe 4 times for the first few weeks. However, in the last week or so I've noticed that if I take Advil the night before, it seems as if I wake up feeling better almost everytime. I don't know what could be causing this. It may even be a coincidence for all I know.

      Some other theories/things to note:
      • I have tinnitus in only my left ear. I have hyperacusis mostly in my left ear with it being very mild in my right ear.
      • I think this may be due inflammation in my ears, but when I was on Prednisone it didn't seem to help, however I also experienced a lot of side effects due to Prednisone like severe anxiety, nausea etc.
      • I also didn't develop my symptoms fully until a week after my acoustic trauma. I kind of have this weird theory that after my acoustic trauma I developed TMJ due to constantly thinking about my ears and stuff which led me to a lot of the problems I am having right now. I have random pain around the jaw/ear area, and I don't really know what is causing it. I think this is why Ibuprofen/Advil may be helping me, relieving the pain in the TMJ area. I have noticed I am grinding my teeth a lot more. Is it even possible to develop TMJ after acoustic trauma or is the TMJ caused by the acoustic trauma if that makes sense?
      Thank you all for reading my post. Any input is always appreciated.
       
      • Hug Hug x 1
      • Informative Informative x 1
    2. AliasM
      Depressed

      AliasM Member

      Location:
      Australia
      Tinnitus Since:
      Dec 2020
      Cause of Tinnitus:
      ? Autoimmune, daily headaches, Ibuprofin, BP meds, Virus?
      I have Ibuprofen down as one of my possible causes of tinnitus. I was taking it daily for weeks though (told it was ok by doctors). No amount is apparently safe with it comes to this kind of thing but if you are comfortable and it is helping then I think it would be ok.

      I have started taking Amitriptyline for sleep a few times a week since tinnitus started and some people claim this drug caused their tinnitus. Do what you need to get through.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      VeryUnfortunate
      Stressed

      VeryUnfortunate Member Benefactor

      Tinnitus Since:
      January 2021
      Cause of Tinnitus:
      Acoustic Trauma
      Yeah I understand Advil can be ototoxic. That's why I was very wary of taking it at first when my symptoms first came. I obviously don't intend to keep my usage up.

      I actually was reading your posts earlier today. How are you holding up now?
       
    4. AliasM
      Depressed

      AliasM Member

      Location:
      Australia
      Tinnitus Since:
      Dec 2020
      Cause of Tinnitus:
      ? Autoimmune, daily headaches, Ibuprofin, BP meds, Virus?
      Thank you. Tinnitus is better today than yesterday but I'm having a hyperacusis setback. Doing all I can to get back to where I was in recovery with it. Anxiety always high because my tinnitus can change in an instant, totally unstable and unpredictable.

      I hope you are having a good day.
       
      • Hug Hug x 2
    5. Phillip Briganti

      Phillip Briganti Member

      Tinnitus Since:
      10/2020
      Cause of Tinnitus:
      Amitriptyline
      I got severe tinnitus from 3 pills of Amitriptyline.
       
      • Like Like x 1
    6. AUTHOR
      AUTHOR
      VeryUnfortunate
      Stressed

      VeryUnfortunate Member Benefactor

      Tinnitus Since:
      January 2021
      Cause of Tinnitus:
      Acoustic Trauma
      I really do hope you feel better. I got my tinnitus/hyperacusis around the same time you did, so we are in this journey together my friend. Take it easy.
       
      • Hug Hug x 1
    7. AUTHOR
      AUTHOR
      VeryUnfortunate
      Stressed

      VeryUnfortunate Member Benefactor

      Tinnitus Since:
      January 2021
      Cause of Tinnitus:
      Acoustic Trauma
      I am really sorry to hear that. It is unfortunate that so many medicines are ototoxic, every time I take any kind of medicine it feels like a huge risk.
       
      • Agree Agree x 1
    8. AliasM
      Depressed

      AliasM Member

      Location:
      Australia
      Tinnitus Since:
      Dec 2020
      Cause of Tinnitus:
      ? Autoimmune, daily headaches, Ibuprofin, BP meds, Virus?
      I agree. We just don't really know how vulnerable we are right now compared to the general population. One wrong move...
       
      • Agree Agree x 1
    9. OnceUponaTime
      Busy

      OnceUponaTime Member Podcast Patron Benefactor Hall of Fame Advocate

      Location:
      New York
      Tinnitus Since:
      11/11
      Cause of Tinnitus:
      Noise
      I take 2x 200mg Ibuprofen without a problem, when needed.
      It actually helps when my ear feels inflamed and like burning.

      Everyone's body chemistry is different.

      Hope you are feeling well.
       
    10. AUTHOR
      AUTHOR
      VeryUnfortunate
      Stressed

      VeryUnfortunate Member Benefactor

      Tinnitus Since:
      January 2021
      Cause of Tinnitus:
      Acoustic Trauma
      I find myself thinking the same. I hope to one day wake up from this nightmare.
       
    11. AUTHOR
      AUTHOR
      VeryUnfortunate
      Stressed

      VeryUnfortunate Member Benefactor

      Tinnitus Since:
      January 2021
      Cause of Tinnitus:
      Acoustic Trauma
      Thank you for your reply. I am kind of ok with taking Advil at the moment because it seems to be helping me a lot for some reason, and also because my tinnitus/hyperacusis was due to acoustic trauma and not ototoxic medication. I am obviously not going to keep this up forever and only plan on taking it for a few more days. I only take 200mg at night before I sleep.
       
      • Like Like x 1
    12. OnceUponaTime
      Busy

      OnceUponaTime Member Podcast Patron Benefactor Hall of Fame Advocate

      Location:
      New York
      Tinnitus Since:
      11/11
      Cause of Tinnitus:
      Noise
      That's a low dose. I think it becomes dangerous for tinnitus when you take a much higher dose, around the clock, and for a prolonged period of time.

      Sleep tight. :)
       
      • Helpful Helpful x 1
    13. AUTHOR
      AUTHOR
      VeryUnfortunate
      Stressed

      VeryUnfortunate Member Benefactor

      Tinnitus Since:
      January 2021
      Cause of Tinnitus:
      Acoustic Trauma
      Yeah I've been very wary of how much I take on a daily basis. I really don't want to overdo it, I've read a lot about other people's experiences with Advil and how it even caused it for them. I'm really careful about it. Thanks for the info!
       
      • Like Like x 1
    14. Forever hopeful
      Depressed

      Forever hopeful Member

      Location:
      USA
      Tinnitus Since:
      2015 resolved, 4/20 L ear, increase 2/21
      Cause of Tinnitus:
      2015,noise,2020-21 SNHL
      @VeryUnfortunate, NSAIDs can be ototoxic at high doses taken for a long period of time. Occasional Ibuprofen is not going to give you tinnitus. Ask an otologist, ENT or audiologist about safe meds to take. They will give you a better sense of what is really truly risky.
       
      • Helpful Helpful x 1
Loading...

Share This Page